Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 140, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Oct 16, 2000, 4:17 PM CDT for Brewster County, Pecos County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 16, 2000, 4:17 PM CDT (21:17 UTC)
- Expired
- Oct 16, 2000, 4:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Brewster County, TX, Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 182 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1446 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 162117 SVRMAF TXC043-371-162145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 417 PM CDT MON OCT 16 2000 THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BREWSTER COUNTY IN TEXAS WESTERN PECOS COUNTY IN TEXAS * UNTIL 445 PM CDT * AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER HOVEY...MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... HOVEY AND U.S. ROUTE 67 BETWEEN ROUTE 90 AND I-10. HAIL TO THE SIZE OF DIMES OR LARGER AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. LAT...LON 3070 10334 3059 10343 3030 10320 3066 10298
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 16, 3:20 PM CDT, 57 minutes earlier.
Area forecast discussion, Oct 16, 3:20 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 320 PM CDT MON OCT 16 2000 MUCH OF THE SAME AS THE LAST FEW DAYS. ABUNDANT LOW LEVEL MOISTURE REMAINS OVER THE AREA. AREAS ACROSS THE WRN ZONES RECEIVING PLENTY OF SUNSHINE AND THIS HAS HELP CREATE ENOUGH INSTABILITY FOR SCATTERED SHOWERS AND THUNDERSTORMS. THESE SHOWERS AND THUNDERSTORMS WILL LIKELY DIE OFF DURING THE EARLY EVENING HOURS TONIGHT AS ATMOSPHERE WILL STABILIZE AGAIN. WILL LIKELY SEE A RETURN OF LOW CLOUDS AND FOG TO MANY AREAS EAST OF THE PECOS AS EASTERLY COMPONENT OF WIND CONTINUES. FOG WILL LIKELY HANG AROUND THROUGH MIDDAY TOMORROW. BEYOND THAT A LOT OF UNCERTAINTY IN THE MODELS AS THEY COMBINE A S/WV MOVING THROUGH THE FOUR CORNERS REGION AND A S/WV MOVING ACROSS NORTHERN MEXICO. THESE TWO S/WVS END UP STALLING OUT OVER WEST TEXAS. GIVEN THAT AND THE AMOUNT OF LOW LEVEL MOISTURE IN PLACE...HAVE INCLUDED SLIGHT CHANCE POPS THROUGH WEDNESDAY FOR WRN AREAS. FOR THE EXTENDED...UNTIL THE MOISTURE LEAVES THE AREA AND MEAN UPR LVL FLOW PATTERNS CHANGE...CONTINUED S/WV ACTIVITY AND MIX OF SUN AND CLOUDS WILL PROVIDE THE LIFT FOR SLIGHT CHANCE POPS EACH DAY OVER THE ENTIRE AREA. MAF 53/74/53/77 22-- LSA 47/73/46/75 22-- E41 57/75/57/77 22-- 6R6 61/75/62/77 22-- MRF 50/75/50/76 3322 CNM 48/75/49/77 2222 .MAF... TX...NONE. NM...NONE. MARTIN
In the hours before
Special weather statement, Oct 16, 3:22 PM CDT, 55 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-162200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 322 PM CDT MON OCT 16 2000 .SYNOPSIS... THE COMBINATION OF A WEAK COLD FRONT NEAR THE AREA...ABUNDANT LOW AND MID LEVEL MOISTURE...AND UPPER LEVEL DISTURBANCES MOVING ACROSS THE AREA... WILL RESULT IN A CONTINUATION OF WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON...TONIGHT...AND TOMORROW. .THREATS... THUNDERSTORMS... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO THROUGH TONIGHT. THESE THUNDERSTORMS WILL DEVELOP MAINLY OVER THE MOUNTAINS. THUNDERSTORMS THAT DO DEVELOP ARE EXPECTED TO STAY BELOW SEVERE LIMITS...ALTHOUGH SMALL HAIL AND BRIEF WIND GUSTS TO 50 MILES PER HOUR ARE POSSIBLE WITH THESE STORMS. SINCE THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN...LOCALIZED FLOODING WILL BE POSSIBLE AS WELL. SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 5:58 PM CDT | Severe Thunderstorm Warning | MAF | Reeves, Ward | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.